In Reply We thank Drs Albrecht and Kramer for their interest and thoughtful response to our article1 and in return appreciate the additional discussion that the recent article by Kramer and Albrecht2 brings to this topic. We agree that monitoring laboratory values are not beneficial or necessary for patients taking terbinafine. In practice, we counsel patients that there is a low risk for liver injury with terbinafine. However, we do not recommend monitoring laboratory values. Instead, we advise patients to watch for symptoms such as pruritus, jaundice, abdominal pain, and flulike symptoms. If they develop any of these symptoms, they should stop taking the medication immediately and seek medical evaluation.
Stolmeier DA, Stratman EJ, McIntee TJ. Methodology of Evaluating the Laboratory Monitoring of Terbinafine Therapy—Reply. JAMA Dermatol. Published online May 01, 2019155(6):756–757. doi:10.1001/jamadermatol.2019.0136
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: